Advertisement

Algebra universalis

, 79:15 | Cite as

On Boolean ranges of Banaschewski functions

  • Samuel Mokriš
  • Pavel Růžička
Article
  • 38 Downloads

Abstract

We construct a countable lattice \({\varvec{\mathcal {S}}}\) isomorphic to a bounded sublattice of the subspace lattice of a vector space with two non-iso-morphic maximal Boolean sublattices. We represent one of them as the range of a Banaschewski function and we prove that this is not the case of the other. Hereby we solve a problem of F. Wehrung. We study coordinatizability of the lattice \({\varvec{\mathcal {S}}}\). We prove that although it does not contain a 3-frame, the lattice \({\varvec{\mathcal {S}}}\) is coordinatizable. We show that the two maximal Boolean sublattices correspond to maximal Abelian regular subalgebras of the coordinatizating ring.

Keywords

Lattice Complemented Modular Boolean Schmidt’s construction Banaschewski function Closure operator Adjunction 

Mathematics Subject Classification

06A15 06C20 06D75 

Notes

Acknowledgements

We thank the anonymous referee for their valuable comments that led to remarkable improvements of the paper. Following their suggestions we simplified Section 3 and extended the paper by Sections 7–9.

References

  1. 1.
    Banaschewski, B.: Totalgeordnete moduln. Arch. Math. 7, 430–440 (1957). (German)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Burris, S., Sankappanavar, H.B.: A Course in Universal Algebra. Graduate Texts in Mathematics, vol. 78. Springer, New-York (1981)zbMATHGoogle Scholar
  3. 3.
    Engelking, R.: General Topology. Heldermann, Berlin (1989)zbMATHGoogle Scholar
  4. 4.
    Goodearl, K.R.: Von Neumann Regular Rings, 2nd edn. Krieger Pub. Co., Malabar, FL (1991)zbMATHGoogle Scholar
  5. 5.
    Grätzer, G.: General Lattice Theory, 2nd edn. Birkhäuser, Basel (1998)zbMATHGoogle Scholar
  6. 6.
    Grätzer, G., Schmidt, E.T.: A lattice construction and congruence-preserving extensions. Acta Math. Hung. 66, 275–288 (1995)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Grätzer, G., Schmidt, E.T.: On the independence theorem of related structures for modular (arguesian) lattices. Stud.Sci. Math. Hungar. 40, 1–12 (2003)MathSciNetzbMATHGoogle Scholar
  8. 8.
    Grätzer, G., Wehrung, F.: Flat semilattices. Colloq. Math. 79, 185–191 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Grätzer, G., Wehrung, F.: The \(M_3 [D]\) construction and \(n\)-modularity. Algebra Univers. 41, 87–114 (1999)CrossRefzbMATHGoogle Scholar
  10. 10.
    Grätzer, G., Wehrung, F.: A new lattice construction: the box product. J. Algebra 221, 5893–5919 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Grätzer, G., Wehrung, F.: Proper congruence-preserving extension of lattices. Acta Math. Hungar. 85, 169–179 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Grätzer, G., Wehrung, F.: Tensor product and transferability of semilattices. Can. J. Math. 51, 792–815 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Grätzer, G., Wehrung, F.: Tensor product and semilattices with zero, revisited. J. Pure Appl. Algebra 147, 273–301 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Grätzer, G., Wehrung, F.: A survey of tensor product and related structures in two lectures. Algebra Univers. 45, 117–143 (2001)zbMATHGoogle Scholar
  15. 15.
    Jónsson, B.: Representations of complemented modular lattices. Trans. Am. Math. Soc. 60, 64–94 (1960)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Murphy, G.J.: \(C^\ast \)-Algebras and Operator Theory. Academic Press. Inc, London (1990)zbMATHGoogle Scholar
  17. 17.
    Ore, Ø.: Galois connexions. Trans. Am. Math. Soc. 55, 493–513 (1944)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Schmidt, E.T.: Zur Charakterisierung der Kongruenzverbände der Verbände. Mat. Časopis Sloven. Akad. Vied. 18, 3–20 (1968). (German)zbMATHGoogle Scholar
  19. 19.
    Schmidt, E.T.: Every finite distributive lattice is the congruence lattice of a modular lattice. Algebra Univers. 4, 49–57 (1974)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Wehrung, F.: Coordinatization of lattices by regular rings without unit and Banaschewski functions. Algebra Univers. 64, 49–67 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Wehrung, F.: A non-coordinatizable sectionally complemented modular lattice with a large Jónsson four-frame. Adv. Appl. Math. 47, 173–193 (2011)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer International Publishing AG, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Department of Algebra, Faculty of mathematics and PhysicsCharles University in PraguePragueCzech Republic

Personalised recommendations